MAUDE Adverse Event Report: LIEBEL-FLARSHEIM INJ. OPTIV DH,SI W/OEM

LIEBEL-FLARSHEIM INJ. OPTIV DH,SI W/OEM
Model Number 844005
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code Air Embolism (1697)
Type of Reportable Event Serious Injury
Event or Problem Description
This case was reported by a facility in paris, france on (b)(6) 2025.Customer reported that they were informed by other individuals that during the private friday morning session at the (b)(6), a patient had to be evacuated due to bubbles in the optivantage injector.The patient underwent a contrast-enhanced ct scan of the ent area.The scan revealed air bubbles in the pulmonary arteries, as observed by the doctor.The patient was transferred to (b)(6) hospital and hospitalized for two days.He received hyperbaric chamber treatment and fully recovered without any lasting effects from the incident.The purge was performed and confirmed by the radiology technician to the doctor at the time of the incident.
 
Additional Manufacturer Narrative
Overall investigation summary a complaint was received on optivantage injector 844005 serial number (b)(6) alleging air bubbles in the injector resulting in a patient evacuation.A scan was conducted and found air bubbles in the pulmonary arteries.The patient was hospitalized for two days and received hyperbaric chamber treatment before fully recovering without lasting effects.Air injections are generally not related to the injector but are generally user related causes.The optivantage is not equipped with air detectors; however, the ifu includes instructions for the proper purging of air from the system prior to injection, as well as precautions, and steps to prevent air injections.Additionally, the optivantage sends a prompt to the operator requiring the operator to ensure all air is purged from the system and associated consumables prior to the injection.The operator must press the screen acknowledging this has been completed prior to the device enabling the injection.For these reasons, air injections are generally user related.A service engineer went on site to check the injector.Service cleaned contrast from the unit, checked side a and b pressure and side a and b volume with no issue noted.The injector was tested for proper operation and found to be fully functional.Unit remained in customer use.A review of guerbet complaint tracking system (cts) showed no related complaint activity for this device.Impact assessment summary: patient was hospitalized for two (2) days but recovered with no additional adverse effects.Imdrf codes: b13; c23; d1101.Root / probable cause code.Personnel - performance - failed to follow procedure.Root / probable cause summary: see investigation summary for details.Air injections are generally user related.There is no need for a capa at this time.These issues are reported upon during periodic quality reviews to consider input for corrective action.Qa will continue to monitor and trend for similar issues.Disposition summary: unit remained in use.

Brand Name
INJ. OPTIV DH,SI W/OEM
Common Device Name
INJ. OPTIV DH,SI W/OEM
Manufacturer (Section D)
LIEBEL-FLARSHEIM
2111 e. galbraith rd
cincinnati
Manufacturer Contact
jacob miller
2111 e. galbraith rd
cincinnati, OH 
MDR Report Key23351267
Report Number1518293-2025-00016
Device Sequence Number12991524
Product Code IZQ
UDI-Device Identifier10746190002710
UDI-Public0110746190002710
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K063503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number844005
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Initial Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown